Tennessee, 2015Damaging Winds in Tennessee, May 27, 2015
May 27, 2015 · NWS OHX · 2 events in 2 counties and zones
Scattered strong to severe thunderstorms developed across Middle Tennessee during the afternoon hours on May 27. A few storms produced wind damage in the Nashville metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed across Middle Tennessee during the afternoon hours on May 27. A few storms produced wind damage in the Nashville metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 27, 11:44 AM CST, 43 minutes earlier.
Area forecast discussion, May 27, 11:44 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CDT WED MAY 27 2015
.UPDATE...FOR 18Z AVIATION.
&&
.AVIATION...18Z TAF DISCUSSION.
SCATTERED TS THIS AFTERNOON HAS WARRANTED SEVERAL HOURS OF TEMPOS
AT EACH MID-STATE TERMINAL. SOME REDUCED FLIGHT CATEGORIES FOR
SHORT PERIODS WITH THE HEAVIER RAINS.
BIGGER STORY WILL LIKELY BE THE FOG OVERNIGHT AS WINDS GO CALM AND
THOSE WHO SEE RAIN TODAY HAVE VISIBILITIES FALL OFF. IFR TO LIFR
AND LOWER CATEGORIES WILL BE LIKELY TONIGHT.
WINDS WILL BE LIGHT FOR THE MOST PART...WITH BREEZY CONDITIONS IN
AND AROUND PASSING TS.
UNGER
&&
.PREV DISCUSSION... /ISSUED 911 AM CDT WED MAY 27 2015/
UPDATE...FOR MORNING DISCUSSION.
DISCUSSION...
WITH THE CURRENT TRENDS IN THE LATEST HI-RES GUIDANCE AND ACTIVITY
UPSTREAM FROM THE MID-STATE...A FAIRLY SUBSTANTIAL BUMP IN DAYTIME
POPS LOOKS WARRANTED. AN EXPANDING COMPLEX OF SHOWERS AND
THUNDERSTORMS ON THE ARK-MS STATE LINE LINE...CURRENTLY SPREADING
NORTHWARD INTO NORTHERN MS AND SOON...WEST TN...WILL CLOSE IN ON
OUR SOUTHWESTERN COUNTIES LATE THIS MORNING. BY THIS AFTERNOON...
THIS ACTIVITY SHOULD SPREAD ACROSS THE REST OF MIDDLE TN BRINGING
WIDESPREAD SHOWERS AND TS TO THE WHOLE AREA. THE QUESTION IS...HOW
STRONG WILL THEY BECOME. DEW POINTS ARE FIRMLY IN THE UPPER 60S
AND THIS WILL NOT CHANGE...BUT THE CURRENT CLOUD COVER COULD
HAMPER MUCH OF THE DESTABILIZATION WE COULD REALIZE. STILL...
1500-2000 J/KG IS A LIKELY NUMBER FOR US. COUPLED WITH THE DRY AIR
THAT WAS BEING SHOWN ON THE 12Z OHX SOUNDING...THE WIND THREAT
WILL LIKELY BE A LITTLE HIGHER THAN IT WAS YESTERDAY.
I THINK THE BIGGER THING WE WILL NEED TO PAY ATTENTION TO IS THE
SLOW MOVING NATURE OF THESE STORMS. ALONG WITH THE DRY AIR
ALOFT...THIS MORNING'S SOUNDING IS ALSO SHOWING ONLY 13 KTS OF
FORWARD MOTION. WHILE OUR FLASH FLOOD GUIDANCE IS A LITTLE HIGHER
THAN MOST OF OUR SURROUNDING WFOS...RAIN RATES OF 1 TO 2 INCHES AN
HOUR WITH SLOW MOTION COULD PRODUCE A LOCALIZED FLASH FLOOD
THREAT THIS AFTERNOON THAT WE WILL NEED TO MONITOR.
UPDATES ARE ALREADY OUT.
UNGER
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27
Hazardous weather outlook, May 27, 4:00 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAY 27 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MARGINAL RISK FOR SEVERE STORMS ACROSS ALL OF MIDDLE
TENNESSEE TODAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS MORNING INTO THE AFTERNOON HOURS ACROSS THE MID STATE. A FEW
STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH DAMAGING WINDS AND
HAIL THE MAIN THREATS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN
THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE EACH
DAY FROM THURSDAY THROUGH TUESDAY...MAINLY IN THE AFTERNOON HOURS.
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SHAMBURGER
In the hours before
Special weather statement, May 27, 10:13 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1113 AM CDT WED MAY 27 2015
TNZ024-025-057-059-271700-
DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
1113 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS AND
WILLIAMSON COUNTIES...
AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HURRICANE MILLS...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...PINEWOOD...LYLES...BON
AQUA...DICKSON AND BURNS.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3595 8777 3619 8731 3601 8719 3591 8721
3581 8768
27Special weather statement, May 27, 11:58 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT WED MAY 27 2015
TNZ027-028-271845-
DAVIDSON-WILSON-
1258 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILSON COUNTIES...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLS BEND...BELLE
MEADE...FOREST HILLS...OAK HILL...BERRY HILL...NASHVILLE...ANTIOCH...
OLD HICKORY...PERCY PRIEST LAKE...HERMITAGE AND RURAL HILL.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3628 8652 3629 8651 3608 8643 3607 8648
3610 8651 3607 8653 3609 8655 3606 8657
3602 8675 3604 8680 3605 8692 3599 8703
3605 8706 3616 8699 3627 8664 3624 8660
3630 8656 3631 8654
27Thunderstorm Wind, Davidson
- When
- May 27, 12:27 PM CST
- Where
- Davidson County, 2.08 mi ENE of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.184, -86.747
A tree was blown down on a car on Eastland Avenue in east Nashville. Power lines were also blown down across other areas of Davidson County with scattered power outages.
Thunderstorm Wind, Sumner
- When
- May 27, 12:50 PM CST
- Where
- Sumner County, 0.9 mi SW of Saundersville to 1.09 mi W of Gallatin
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.320, -86.581
A large downburst struck areas from Hendersonville to Gallatin. Numerous trees and tree limbs were blown down across this area including on Saundersville Road and Big Station Camp Blvd in Hendersonville. An NWS employee reported a vent and several shingles blown off his roof in eastern Hendersonville. Other trees and tree limbs were blown down along Long Hollow Pike and at Long Hollow Golf Course in Gallatin. Winds were estimated up to 65 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 27 to 31, 20155 deaths · $15 million · 1.75 in hail · 76 events
- Tornadoes and Dust Storm in Texas, May 27, 20151 death · 3 injured · EF2 · 29 events
- Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015$4.5 million · EF1 · 45 events
- Damaging Winds in Texas, May 27, 20151 death · $50,000 · 60 kt wind · 2 events
- Heavy Rain in Michigan, May 27, 20151 death · $30,000 · 1 event
- Flooding and Hail in Texas, May 27 to 28, 2015$900,000 · 4.5 in hail · 8 events
- Hail in Michigan, May 27, 2015$500,000 · 2 in hail · 1 event
- Hail and Damaging Winds in Ohio, May 27, 2015$119,000 · 1 in hail · 19 events
- Damaging Winds and Lightning Strike in Massachusetts, May 27, 2015$120,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, May 27, 2015$75,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 27, 2015$40,000 · 2 in hail · 26 events
- Damaging Winds and Lightning Strike in Vermont, May 27, 2015$35,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569204, 569205.